Wildfire, Harrison
- When
- September 11, 1:00 PM CST to September 12, 10:00 PM CST
- Where
- Harrison forecast zone
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Scottsville, Texas on September 11th and was not contained until September 12th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Scottsville, Texas on September 11th and was not contained until September 12th. The fire consumed 800 acres of timberland and grassland. This fire consumed 3 homes and 30 homes had to be evacuated. The fire was sparked by an 18-wheeler which had a flat tire. The east and west bound lanes of Interstate 20 had to be closed briefly while this wildfire was being fought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 10:45 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SUN SEP 11 2011 .DISCUSSION... TAIL END OF A UPPER LEVEL TROUGH MOVING ACROSS THE REGION TODAY. PRECIPITABLE WATER IS UP AS WELL AS SURFACE DEWPOINTS. WITH THIS IN MIND...WILL KEEP SLIGHT CHANCE POPS GOING ACROSS THE NE HALF OF THE CWA THROUGH INTO AFTERNOON. HOWEVER...LATER IN THE AFTERNOON... NORTHWEST FLOW ON THE BACK SIDE OF THE TROUGH WILL BRING DRIER AIR BACK INTO THE REGION. NO CHANGES TO FORECAST AT THIS TIME. && .AVIATION... ASIDE FROM A STRAY THUNDERSTORM POSSIBLE ACROSS ELD/MLU TERMINALS AFTER 18Z...VFR CONDITIONS TO PREVAIL ACROSS FOUR STATE REGION THROUGH THE TERMINAL FORECAST PERIOD. WEST WINDS 5 TO 10 KNOTS BECOMING LIGHT AND VARIABLE AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 94 63 97 66 101 / 20 0 0 0 0 MLU 90 61 93 64 95 / 20 10 0 0 0 DEQ 90 56 95 59 101 / 20 0 0 0 0 TXK 91 61 95 65 100 / 20 0 0 0 0 ELD 89 58 93 61 97 / 20 10 0 0 0 TYR 96 64 100 66 104 / 10 0 0 0 0 GGG 95 60 100 63 104 / 10 0 0 0 0 LFK 97 61 100 65 103 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT SUN SEP 11 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1143 AM CDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338980.